Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 70, NWS Cheyenne, WY

July 1, 2012Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2012, 6:28 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 6:28 PM MDT (00:28 UTC)
Expired
Jul 1, 2012, 6:56 PM MDT
In force
28 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dawes County, NE, Sioux County, NE

The radar

The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1273 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
2701 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WUUS55 KCYS 020028
SVRCYS
NEC045-165-020130-
/O.NEW.KCYS.SV.W.0070.120702T0028Z-120702T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
628 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 730 PM MDT

* AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTH OF MONTROSE...OR 20 MILES SOUTH OF EDGEMONT...AND MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4294 10318 4271 10344 4297 10386 4301 10383
      4301 10381 4301 10337
TIME...MOT...LOC 0028Z 298DEG 19KT 4301 10368
WIND...HAIL 60MPH 1.00IN

$$

FINCH
1 follow-up statement
732 
WWUS55 KCYS 020056
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT SUN JUL 1 2012

NEC045-165-020105-
/O.CAN.KCYS.SV.W.0070.000000T0000Z-120702T0130Z/
DAWES NE-SIOUX NE-
656 PM MDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX AND
NORTHWESTERN DAWES COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4294 10318 4271 10344 4297 10386 4301 10383
      4301 10381 4301 10337
TIME...MOT...LOC 0055Z 298DEG 19KT 4294 10351

$$

FINCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:35 PM MDT, 53 minutes earlier.

Area forecast discussion, Jul 1, 5:35 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
535 PM MDT SUN JUL 1 2012

.AVIATION...00Z TAF ISSUANCE...
VFR CONDITIONS WILL CONTINUE OVER THE CWA THROUGH WEDNESDAY.  SOME
SHOWERS AND THUNDERSTORMS WILL AFFECT THE FAR EAST PART OF THE CWA
EARLY THIS EVENING...THEN SOME SHOWERS AND A FEW STORMS WILL LINGER
INTO EARLY MONDAY MORNING OVER SOUTH CENTRAL AND EAST CENTRAL
WYOMING.  THE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
CONTINUE OVER THE CWA EACH DAY THROUGH THE MIDDLE PART OF THE WEEK.
MORE WIDESPREAD ACTIVITY CAN BE EXPECTED LATE IN THE WEEK.  MANY
OF THE STORMS WILL PRODUCE BRIEF WIND GUSTS TO 45 KNOTS.

GENERAL SOUTHWEST SURFACE WINDS WILL GUST AS HIGH AS 35 KNOTS ALONG
AND WEST OF THE LARAMIE RANGE IN THE MID MORNING TO EARLY EVENING
HOURS THROUGH WEDNESDAY.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 421 PM MDT SUN JUL 1 2012/...

SHORT TERM...
ISOLATED THUNDERSTORMS CONTINUE TO MOVE ACROSS PORTIONS OF THE
FORECAST AREA THIS EVENING. GENERALLY NOT EXPECTING SEVERE
THUNDERSTORMS BUT GUSTS TO AROUND 60 MPH ARE NOT OUT OF THE QUESTION
WITH SOME THUNDERSTORMS. WHEATLAND AND BORDEAUX HAD GUSTS TO 50 MPH
WITH THUNDERSTORM OUTFLOWS. SMALL HAIL IS POSSIBLE TOO...MAINLY EAST
OF THE LARAMIE RANGE. HIGHER CAPE VALUES WILL EXIST NEAR THE
EASTERN FRINGES OF THE FORECAST AREA...SUCH AS NEAR ALLIANCE AND
CHADRON THIS EVENING. SHEAR IS LESS THAN IMPRESSIVE BUT THERE
IS ENOUGH CAPE TO PRODUCE MARGINALLY SEVERE HAIL.

PLUME OF ELEVATED MOISTURE CURRENTLY MOVE NORTHWARD OUT OF UTAH
WITH A WEAK SHORTWAVE. THINKING THIS WAVE MAY KEEP SHOWER AND
THUNDERSTORM THREAT GOING INTO THE LATE EVENING AND POSSIBLE INTO
THE OVERNIGHT BUT CONFIDENCE IS LOW. HAVE YET TO SEE ANY
OBSERVATIONS IN EASTERN UTAH REPORT PRECIPITATION AND WHERE
CLOUDS ARE BEING REPORTED...CEILINGS ARE AROUND 10 KFT.

BEHIND THE SHORTWAVE A WEAK COLD FRONT WILL MOVE ACROSS THE AREA
LATE TONIGHT AND EARLY MONDAY. SHOULD SEE TEMPERATURES 2 TO 5
DEGREES COOLER OVER MOST OF THE AREA MONDAY. ISOLATED THUNDERSTORMS
EXPECTED FOR MUCH OF THE AREA AGAIN MONDAY AFTERNOON AND EVENING.
AGAIN NOT ANTICIPATED SEVERE THUNDERSTORMS BUT GUSTY OUTFLOW WINDS
POSSIBLE GIVEN DRY LOW LEVELS. ALSO A FEW DRY LIGHTNING STRIKES
NOT OUT OF THE QUESTION ALONG AND WEST OF THE LARAMIE RANGE. WILL
HAVE TO WATCH CLOSELY FOR FIRE WEATHER.

TEMPERATURES WILL REBOUND TUESDAY WITH NEAR RECORD TEMPERATURES
WELL INTO THE 90S WITH 100 TO 105 ACROSS THE PANHANDLE OF
NEBRASKA. BROKEN RECORD CONTINUES WITH ISOLATED THUNDERSTORMS
TUESDAY AFTERNOON AND EVENING. AGAIN SEVERE THUNDERSTORMS NOT
LIKELY BUT GUSTY WINDS.

LONG TERM...WEDNESDAY THROUGH SUNDAY...MODELS IN REASONABLE
AGREEMENT THROUGH NEXT WEEKEND. THE ONLY UNCERTAINTY WILL BE THE
TIMING OF INDIVIDUAL DISTURBANCES ALOFT WHICH WILL LIKELY BE A MAJOR
TRIGGER OF CONVECTION LATE NEXT WEEK AND DURING THE WEEKEND. STRONG
UPPER LEVEL HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER
PATTERN ACROSS THE CENTRAL UNITED STATES AND ROCKY MOUNTAIN REGION
RESULTING IN HOT TEMPERATURES AND NEAR RECORD HIGHS DURING THE
MIDDLE OF THE WEEK. HIGH TEMPERATURES WILL REMAIN IN THE LOW TO
UPPER 90S FROM RAWLINS TO CHEYENNE...WITH TEMPS BETWEEN 100 TO 105
ACROSS THE LOWER ELEVATIONS OF EXTREME EASTERN WYOMING AND MOST OF
WESTERN NEBRASKA. THERE APPEARS TO BE SOME RELIEVE IN SIGHT BY LATE
NEXT WEEK HOWEVER. MODELS SHOW THE CENTER OF THE UPPER LEVEL HIGH
SLOWLY DRIFTING EASTWARD INTO KANSAS AND OKLAHOMA BY
THURSDAY/FRIDAY. THIS WILL ALLOW SUBTROPICAL MOISTURE TO PUSH
NORTHWARD OUT OF MEXICO AS PW/S INCREASE TO OVER 1 INCH ACROSS MOST
OF THE FORECAST AREA...INCLUDING CARBON AND ALBANY COUNTIES. SURFACE
DEWPOINTS WILL LIKELY INCREASE OVER 50 DEGREES AND POSSIBLY OVER 60
ACROSS THE HIGH PLAINS BY THE END OF NEXT WEEK DUE TO DEEP LOW TO
MIDLEVEL SOUTH TO SOUTHEAST FLOW. A GOOD COVERAGE OF SHOWER AND
THUNDERSTORM ACTIVITY IS EXPECTED ACROSS SOUTHEAST WYOMING BY
THURSDAY AND FRIDAY. SLOW STORM MOTION AND HIGH MOISTURE CONTENT MAY
RESULT IN FLASH FLOODING CONCERNS AS WELL INTO THE WEEKEND. MOST OF
THE FORECAST AREA WILL LIKELY SEE SOME MUCH NEEDED RAINFALL WITH
THIS WEATHER PATTERN. CONTINUED WITH HIGHER POP...STARTING THURSDAY
BETWEEN 20 TO 35 PERCENT...WITH POP BETWEEN 30 TO 60 PERCENT ACROSS
MOST OF THE AREA BY SATURDAY FOR SHOWERS AND TSTORMS. IN
ADDITION...EXPECT THIS ACTIVITY TO LINGER THROUGH MOST OF THE NIGHT.
SO KEPT A MENTION OF CONVECTION THROUGH THE NIGHTTIME HOURS AS WELL
WITH A BRIEF LULL IN THE ACTIVITY EARLY IN THE MORNING. WILL NEED TO
MONITOR THE POTENTIAL FOR PATCHY FOG ACROSS THE EASTERN PLAINS AND
VALLEYS DUE TO LIGHT WINDS AND LLVL MOISTURE CONTENT. HIGH
TEMPERATURES ARE EXPECTED TO RETURN BACK TO NORMAL BY NEXT WEEKEND
WITH HIGHS IN THE 80S AND LOW 90S.

&&

.AVIATION...18Z TAF ISSUANCE. VFR EXPECTED OVER ALL TERMINALS
THROUGH EARLY MONDAY MORNING. ISOLATED AFTERNOON AND EVENING
TSTORMS POSSIBLE...MAINLY EAST OF THE MOUNTAINS. LOCALLY BRIEF
GUSTY WINDS POSSIBLE WITH ANY OF THESE TSTORMS THROUGH THIS
EVENING.

&&

.FIRE WEATHER...
ISOLATED THUNDERSTORMS TO CONTINUE INTO THE EVENING THEN DYING
OFF OVERNIGHT AS A SHORTWAVE CURRENTLY OVER UTAH MOVES ACROSS
SOUTHEAST WYOMING. GUSTY WINDS EXPECTED WITH SOME THUNDERSTORMS
AND COULD SEE A FEW DRY LIGHTING STRIKES.

COLD FRONT WITH SLIGHTLY COOLER TEMPERATURES TO MOVE ACROSS AREAS
EAST OF THE LARAMIE RANGE TONIGHT. NOT SURE COOL AIR WILL BE DEEP
ENOUGH TO MAKE IT OVER THE LARAMIE RANGE. WIND DIRECTION NEAR THE
ARAPAHO FIRE MAY OR MAY NOT BE IMPACTED BY THE WIND SHIFT ASSOCIATED
WITH THE FRONT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED
MONDAY AFTERNOON AND EVENING AS MONSOON MOISTURE AT THE UPPER
LEVELS STREAMS NORTHWARD. WILL HAVE TO AGAIN WATCH THE POTENTIAL
FOR DRY LIGHTNING. AS THIS TIME NOT EXPECTING MORE THAN A FEW DRY
STRIKES BUT WILL HAVE TO WATCH CONVECTION CLOSELY MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS AGAIN TUESDAY AND THROUGH MUCH
OF THE WEEK. LOOKING AT COOLER TEMPERATURES AND BETTER CHANCES
FOR WETTING RAINS THIS UPCOMING WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 9 PM SUNDAY FOR WYZ101-WYZ102-WYZ103-
     WYZ104-WYZ105-WYZ106-WYZ109-WYZ110-WYZ111-WYZ112-WYZ113-
     WYZ114-WYZ115-WYZ116-WYZ117.
     RED FLAG WARNING FROM NOON MONDAY TO 8 PM MONDAY FOR WYZ104-
     WYZ109-WYZ110-WYZ111.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...LIEBL
LONG TERM/AVIATION...TJT
Hazardous weather outlook, Jul 1, 1:40 PM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
140 PM MDT SUN JUL 1 2012

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
021100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
140 PM MDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST WYOMING
THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. A FEW
THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY.
BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS SHOULD ARRIVE FOR
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103>106-109>117-021100-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
140 PM MDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY WARM AND DRY AIR WILL COMBINE WITH DRY FUELS AND LOCALLY
GUSTY WINDS TO PRODUCE POTENTIALLY RAPID FIRE SPREAD CONDITIONS
THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE
MAINLY THIS AFTERNOON AND EVENING. STRONG WIND GUSTS ARE
POSSIBLE WITH A FEW THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE MONDAY. A BETTER
CHANCE FOR SHOWERS AND THUNDERSTORMS IS EXPECTED BY LATE IN THE
WEEK AS MONSOONAL MOISTURE INCREASES OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

LIEBL

In the hours before

Special weather statement, Jul 1, 4:33 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT SUN JUL 1 2012

WYZ102-012300-
NIOBRARA COUNTY WY-
433 PM MDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 500 PM MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF REDBIRD...OR 30 MILES WEST OF
EDGEMONT...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  REDBIRD...
  MULE CREEK JUNCTION...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4350 10404 4321 10404 4303 10444 4325 10462
      4351 10422 4351 10406
TIME...MOT...LOC 2233Z 239DEG 18KT 4322 10438

FINCH
Special weather statement, Jul 1, 5:00 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT SUN JUL 1 2012

WYZ102-012330-
NIOBRARA COUNTY WY-
500 PM MDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NIOBRARA COUNTY UNTIL 530
PM MDT...

AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDBIRD...OR 24 MILES WEST OF EDGEMONT...
MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN NIOBRARA COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4328 10405 4327 10404 4303 10404 4304 10442
      4330 10448 4332 10405
TIME...MOT...LOC 2300Z 272DEG 14KT 4317 10426

FINCH
Local storm report, Jul 1, 5:18 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             6 SE REDBIRD            43.18N 104.19W
07/01/2012  M0.25 INCH       NIOBRARA           WY   TRAINED SPOTTER

            ALSO HEAVY RAINFALL.

&&

MWEILAND
Special weather statement, Jul 1, 5:47 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT SUN JUL 1 2012

NEZ054-055-020030-
CHEYENNE NE-KIMBALL NE-
547 PM MDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND
SOUTHWESTERN CHEYENNE COUNTIES UNTIL 630 PM MDT...

AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF KIMBALL AIRPORT...OR 12
MILES SOUTHEAST OF KIMBALL...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DIX...
  POTTER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4127 10378 4125 10317 4100 10316 4099 10318
      4099 10380
TIME...MOT...LOC 2347Z 270DEG 10KT 4109 10353

FINCH
Local storm report, Jul 1, 6:04 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
604 PM MDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             11 SE KIMBALL           41.12N 103.51W
07/01/2012  M0.25 INCH       KIMBALL            NE   TRAINED SPOTTER

            ALSO HEAVY RAINFALL

0603 PM     HAIL             9 SE KIMBALL            41.14N 103.54W
07/01/2012  M0.25 INCH       KIMBALL            NE   TRAINED SPOTTER

            ALSO HEAVY RAINFALL.

&&

MWEILAND
Special weather statement, Jul 1, 6:13 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT SUN JUL 1 2012

NEZ002-020100-
DAWES NE-
613 PM MDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 700
PM MDT...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITNEY LAKE...OR 14 MILES WEST OF
CHADRON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHADRON AIRPORT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4271 10326 4283 10344 4301 10325 4301 10287
      4300 10287
TIME...MOT...LOC 0013Z 221DEG 25KT 4284 10327

FINCH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:13 PM MDTSpecial Weather StatementCYSDawes47 min
Jul 1, 6:34 PM MDTSpecial Weather StatementCYSCheyenne41 min
Jul 1, 6:46 PM MDTSpecial Weather StatementCYSCheyenne44 min
Jul 2, 5:41 PM MDTSpecial Weather StatementCYSCheyenne64 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.